Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 115, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 14, 2021, 5:06 PM EDT for Louisa County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2021, 5:06 PM EDT (21:06 UTC)
- Expired
- Jul 14, 2021, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Louisa County, VA
The radar
The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:31 PM EDT | TSTM WND DMG | 2 Wsw Pendleton, VA | SEVERAL TREES REPORTED DOWN SE OF THE TOWN OF LOUISA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736
WUUS51 KAKQ 142106
SVRAKQ
VAC109-142145-
/O.NEW.KAKQ.SV.W.0115.210714T2106Z-210714T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
506 PM EDT Wed Jul 14 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northeastern Louisa County in central Virginia...
* Until 545 PM EDT.
* At 506 PM EDT, a severe thunderstorm was located over Louisa,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* This severe thunderstorm will be near,
Mineral around 520 PM EDT.
Bumpass around 545 PM EDT.
Other locations impacted by this severe thunderstorm include
Pendleton, Wares Crossroads, Louisa Airport and Fredericks Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3812 7800 3812 7799 3811 7793 3812 7792
3811 7791 3811 7788 3810 7786 3810 7784
3808 7781 3807 7778 3806 7778 3805 7775
3802 7775 3803 7773 3801 7772 3801 7769
3793 7772 3799 7807
TIME...MOT...LOC 2106Z 259DEG 14KT 3802 7797
HAIL...1.00IN
WIND...60MPH
$$
JM1 follow-up statement
655
WWUS51 KAKQ 142128
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
528 PM EDT Wed Jul 14 2021
VAC109-142145-
/O.CON.KAKQ.SV.W.0115.000000T0000Z-210714T2145Z/
Louisa VA-
528 PM EDT Wed Jul 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN LOUISA COUNTY...
At 527 PM EDT, a severe thunderstorm was located near Mineral, moving
east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe storm will be near...
Bumpass around 550 PM EDT.
Other locations impacted by this severe thunderstorm include
Fredericks Hall, Pendleton and Wares Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3798 7802 3801 7796 3808 7792 3811 7787
3810 7786 3810 7784 3808 7781 3807 7778
3806 7778 3805 7775 3802 7775 3803 7773
3801 7772 3801 7769 3793 7772
TIME...MOT...LOC 2127Z 259DEG 14KT 3804 7786
HAIL...1.00IN
WIND...60MPH
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:06 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 14, 4:06 PM EDT, 1 hour before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 406 PM EDT Wed Jul 14 2021 .SYNOPSIS... Bermuda high pressure extends into the area through Saturday night. A weak cold front approaches from the northwest over the upcoming weekend, then slowly drops across the region into early next week. && .NEAR TERM /THROUGH THURSDAY NIGHT/... As of 400 PM EDT Wednesday... Sfc trough is located along the Blue Ridge mountains and will be moving east this afternoon. Showers and thunderstorms have develop along the trough as temperatures reached the 90s. Pops are 30-50% this afternoon west of I-95, north of Richmond, and MD Eastern Shore. Storms this afternoon are expected to remain below severe limits with the strongest storms across northern VA. Showers and storms will decrease in coverage around sunset as they move east. Mostly quiet and mild night tonight. Low temperatures will be in the 70s. Another hot and humid day on Thursday with the southwest around the high pressure off the coast. Only a very slight chance of an afternoon shower/t-storm (Pop 20-30%). High temperatures will be in the low to mid 90s with heat indices near 100 degree. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 400 PM EDT Wednesday... Upper-level ridge will begin to breakdown towards the end of the week. The southwest flow around the high pressure in the Atlantic Ocean remains in place. High temperatures will likely continue to climb with highs in the mid 90s. Heat indices may be 100-105 degrees each afternoon with dew points in the low to mid 70s. There will be a 20-40% chance for showers and thunderstorms each afternoon. Convection once again dies off around sunset. Overnight low temperatures will remain warm. Lows will be in the mid 70s inland to near 80 around the Chesapeake Bay and Albemarle Sound. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 1230 PM EDT Wednesday... Not as hot and higher rain/thunderstorm chance Sunday through Wednesday. An amplifying ridge will build across the western half of the U.S., while a trough develops over the eastern U.S.. This will allow for more shower and thunderstorms to develop across the region. In addition, a weak cold front will be move into the area late Saturday/early Sunday. The front is forecasted to stall across North Carolina and remain near the area for early next week. Rain/t-storm chances will be 50-70% Sunday and Monday with the front near the area. Rain/storm chances decrease Tuesday as the upper-level trough moves off the coast. High temperatures each day will be in the mid to upper 80s and low temperatures in the upper 60s to low 70s. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 245 PM EDT Wednesday... VFR conditions continue thru the 18z TAF period with Bermuda high pressure in place. SCT-BKN CU around 4-5kft to develop again by early-mid afternoon, with winds SSW mainly light this morning, increasing to ~ 10 kt later this morning into the aftn. Isolated to widely sct thunderstorms are expected after 20z, which may impact KRIC/KSBY/KPHF terminals by late afternoon (RIC) or early evening (SBY/PHF). However, low confidence in areal coverage, therefore TS was kept out of TAFs. Outlook... VFR conditions and SSW winds continue for most of the week. Only exception will be for local MVFR CIGS/VSBYS in isolated-sct mainly diurnal convection Thu-Fri. Patchy light night mist/MIFG and/or low stratus is also possible from Thu- Sat mornings. && .MARINE... As of 325 PM EDT Wednesday... High pressure continues to dominate the local weather with winds S and SW at 5-15 kt. Waves are around 1 ft in the Ches Bay with seas 2-3 ft offshore. Pattern will remain rather stagnant through the end of the work week with general SW flow overnight becoming S or SSE into the afternoon. Speeds average 5-10 kt for the bay, rivers, and Currituck Sound with 10-15 kt offshore. Occasional increases to 10-15 kt in the bay overnight into the early morning but speeds should remain below SCA thresholds. Waves/seas remain in the 1-2 and 2-3 ft ranges, respectively. A front will attempt to make some southward progress late in the weekend but will likely stall and/or dissipate over the region into next week. Chances for showers and storms will follow the typical diurnal pattern with an increase in general coverage accompanying the approaching front Saturday into the upcoming work week. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP/MAM LONG TERM...CP AVIATION...CP MARINE...RHR
Hazardous weather outlook, Jul 14, 5:15 AM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 515 AM EDT Wed Jul 14 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-150915- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 515 AM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 05
In the hours before
Special weather statement, Jul 14, 4:17 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
417 PM EDT Wed Jul 14 2021
VAZ509-142100-
Western Louisa-
417 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA COUNTY...
At 417 PM EDT, a strong thunderstorm was located near Orange, moving
east at 15 mph.
Wind gusts of 35 to 40 mph, heavy rain and pea size hail are
possible with this storm.
Locations impacted include...
Louisa, Boswells Tavern, Gordonsville, Waldrop, Green Springs, Byrd
Mill, Trevilians, Vawter Corner and Louisa Airport.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3813 7821 3813 7818 3814 7815 3814 7812
3815 7811 3815 7809 3813 7805 3814 7801
3812 7798 3812 7797 3811 7793 3812 7791
3811 7791 3791 7806 3805 7826
TIME...MOT...LOC 2017Z 268DEG 11KT 3819 7821
JMSpecial weather statement, Jul 14, 5:01 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
501 PM EDT Wed Jul 14 2021
VAZ048-509-510-142145-
Fluvanna-Western Louisa-Eastern Louisa-
501 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT LOUISA COUNTY...
At 500 PM EDT, a strong thunderstorm was located over Louisa, moving
east at 15 mph.
Wind gusts of 35 to 40 mph, heavy rain and pea size hail are
possible with this storm.
Locations impacted include...
Louisa, Mineral, Ferncliff, Bumpass, Pendleton, Louisa Airport,
Cuckoo, Bybee, Yanceyville, Fredericks Hall, Byrd Mill, Trevilians,
Wares Crossroads, Vawter Corner and Apple Grove.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3814 7805 3814 7801 3812 7798 3812 7792
3811 7791 3811 7788 3810 7786 3810 7784
3808 7781 3807 7778 3806 7778 3805 7775
3802 7775 3803 7773 3801 7770 3788 7774
3791 7824
TIME...MOT...LOC 2100Z 259DEG 14KT 3799 7798
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:17 PM EDT | Special Weather Statement | AKQ | Louisa | 43 min |
| Jul 14, 5:01 PM EDT | Special Weather Statement | AKQ | Louisa | 44 min |
| Jul 14, 5:17 PM EDT | Special Weather Statement | AKQ | Fluvanna | 43 min |
| Jul 14, 5:37 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Louisa | 38 min |
| Jul 14, 6:00 PM EDT | Special Weather Statement | AKQ | Caroline, Westmoreland | 60 min |
| Jul 14, 6:15 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 16 min |
| Jul 14, 6:47 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 43 min |
| Jul 14, 7:33 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Lancaster, Mathews, Middlesex, Northumberland and 6 more | 57 min |
| Jul 14, 7:35 PM EDT | Special Marine Warning | AKQ | 85 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.